Jump to content

Anesthesia causing headaches?

CRNA   (20,230 Views 5 Comments)

perfectbluebuildings is a BSN, RN and specializes in Pediatrics.

13,027 Profile Views; 1,016 Posts

Okay, I am not a CRNA nor will likely ever be, but I thought you all could help me with a situation with one of our patients.

20-year-old chronically ill, had a routine (for them) surgery; since has had intractable headaches and has progressed with pain meds until they are on a PCA morphine pump and still rating pain 7-8 most of the time, at least 2 weeks later. LP and head CT were negative. Patient does not seem to be "making up" pain; is usually pretty functional despite illness but can't seem to improve after this surgery. Can anesthesia of some kinds cause headaches like this and if so, is there anything we can do about it that will be effective? (I am not sure if I would have the authority since I am just a staff nurse caring for the patient, but wondering if this is even a possible cause??)

Share this post


Link to post
Share on other sites
Are you a credible source? Add your Credentials, Experience, etc.

41 Posts; 953 Profile Views

Just a tip, never say you are just a staff nurse, you have to respect your position or others won't.

It is hard to say what your patient's problem is without more info but since she is weeks postop it would be extremely odd if not impossible to be an anesthetic complication. One thing I can suggest is check to see if she is on zofran, I have seen it exacerbate migraines. Good luck.

Share this post


Link to post
Share on other sites

perfectbluebuildings is a BSN, RN and specializes in Pediatrics.

1,016 Posts; 13,027 Profile Views

It was a bronchoscopy under general anesthesia; I wasn't sure how long effects/body responses could last. Pt is on Zofran now but has been for only a few days (protocol with the PCA pump). Thanks for your advice/information!!

Share this post


Link to post
Share on other sites
Guest
This topic is now closed to further replies.
×